Jump to content
Merrymary

Merrymary: Tapering clonazepam and want to taper remeron also

Recommended Posts

Merrymary

Hello, I'm from Québec, so my langage si french...I hope to write in a proper english and sorry if I don't do so...

 

So I've been tapering 1mg of clonazepam since september...I'm down to 0,19 mg...trough the course of my withdrawal I took seroquel for 6 weeks from 12,5 to 3,5... I didn't like the feeling and found it was bad with the gaba. So I switched to remeron at first 15 mg then to 7,5 mg for the last six weeks...at first I was sleeping well than in the last month I began to have insomnia...and the more it goes the less it's effective...also I'm feeling very dizzy and tired...I've been taking it for a total of 2 and a half month...I don't know what to do now...I'm afraid of being stuck with the remeron and I still have a long taper of klonopin ahead of me...

 

Do I have to do a long  taper since I am a short time user...and also maybe remeron is masking some of the effects of the  withdrawal from clonazepam...

 

I know now that remeron was a bad choice...

 

Thank you for your precious support


 


 

Share this post


Link to post
Altostrata

Welcome, MerryMary.

 

The sleep problems may be a withdrawal symptom from the clonazepam reduction. If I were you, I would stop tapering clonazepam for a while, let your nervous system settle down.

 

What times of day do you take your drugs, at what dosages? Do you have any other symptoms beside the sleep difficulties?

Share this post


Link to post
Merrymary

Thank you...I've been following your advice and it helped. 

 

I'm sorry for taking so long to answer. I really appreciate your support.

 

I have contacted a compound pharmacy for a liquid version of mirtazapine since it seems like I have a very long taper in front of me ( also tapering clonazepam). I know some say it is better to withdraw from benzo first than the antidepressant, but I feel that if I go very slow with both, it will be ok. 

 

What do you think?

 

 

Share this post


Link to post
ChessieCat

Hi Merrymary and welcome from me too,

 

We ask all members to create a drug signature.  Please use the preferred format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

SA does not recommend tapering 2 drugs at the same time.  If you develop withdrawal symptoms you will not know which one is causing it so will not know which one to updose (if necessary) which means you would probably updose both which in the long run may end up taking you longer to get off your drugs.  From the large number of experiences on this site slow and steady seems to be the best approach.

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.